Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 28, 2010, 11:34 AM CDT for Atchison County, Doniphan County, Kansas; Atchison County, Holt County, Missouri. It took effect at Apr 28, 2010, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2010, 11:34 AM CDT (16:34 UTC)
- In effect from
- Apr 28, 2010, 12:00 PM CDT
- Expired
- Apr 28, 2010, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Atchison County, MO, Holt County, MO
The radar
The Topeka radar (KTWX), 135 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484 WWUS73 KEAX 281634 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1134 AM CDT WED APR 28 2010 ...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR FAR NORTHEAST KANSAS AND EXTREME NORTHWEST MISSOURI... KSZ025-102-MOZ001-011-290000- /O.NEW.KEAX.WI.Y.0001.100428T1700Z-100429T0000Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-HOLT- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MOUND CITY... OREGON 1134 AM CDT WED APR 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: STRONG SOUTHERLY WINDS WILL DEVELOP EARLY THIS AFTERNOON AND REMAIN QUITE STRONG THROUGH EARLY THIS EVENING. WINDS WILL DIMINISH SOME BY 7 PM. * WINDS: SUSTAINED WINDS AROUND 30 MPH ARE LIKELY ACROSS FAR NORTHEAST KANSAS AND EXTREME NORTHWESTERN MISSOURI. WIND GUSTS AS HIGH AS 40 MPH ARE POSSIBLE THROUGH THIS AREA AS WELL. * IMPACTS: DUE TO THE STRONG SOUTHERLY WINDS THIS AFTERNOON TRAVEL MAY BE QUITE DIFFICULT ON EAST TO WEST ORIENTED ROADS...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ CDB
1 follow-up statement
934 WWUS73 KEAX 282106 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 406 PM CDT WED APR 28 2010 KSZ025-290515- /O.NEW.KEAX.WI.Y.0002.100429T1400Z-100430T0000Z/ /O.CON.KEAX.WI.Y.0001.000000T0000Z-100429T0000Z/ ATCHISON KS- INCLUDING THE CITY OF...ATCHISON 406 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING AND DIMINISH BY 7 PM. WINDS WILL ONCE AGAIN BECOME VERY STRONG BY LATE THURSDAY MORNING AND WILL PERSIST THROUGH LATE THURSDAY AFTERNOON. * WINDS: SUSTAINED WINDS AROUND 30 MPH ARE LIKELY ACROSS THE AREA THROUGH LATE THIS AFTERNOON. WIND GUSTS AS HIGH AS 40 MPH ARE POSSIBLE THROUGH THIS AREA AS WELL. FOR THURSDAY...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO TO AROUND 40 MPH ARE AGAIN LIKELY. * IMPACTS: DUE TO THE STRONG SOUTHERLY WINDS TRAVEL MAY BE QUITE DIFFICULT ON EAST TO WEST ORIENTED ROADS... PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ KSZ057-060-103>105-MOZ028-029-037-038-043>045-053-054-290515- /O.NEW.KEAX.WI.Y.0002.100429T1400Z-100430T0000Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY- JACKSON-LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BUTLER...RICH HILL...CLINTON 406 PM CDT WED APR 28 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY. * TIMING: VERY STRONG SOUTHERLY TO SOUTHWESTERLY WINDS ARE EXPECTED TO DEVELOP LATE THURSDAY MORNING AND PERSIST THROUGH LATE THURSDAY AFTERNOON OR EARLY THURSDAY EVENING. WINDS WILL LIKELY DIMINISH SOME BY 7 PM THURSDAY EVENING * WINDS: SUSTAINED WINDS OF AROUND 30 MPH ARE LIKELY BY LATE THURSDAY MORNING WITH WIND GUSTS AS HIGHS AS 40 TO 45 MPH POSSIBLE THURSDAY AFTERNOON * IMPACTS: DUE TO THE STRONG SOUTHERLY WINDS TRAVEL MAY BE QUITE DIFFICULT ON EAST TO WEST ORIENTED ROADS... PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ KSZ102-MOZ001-011-290000- /O.CON.KEAX.WI.Y.0001.000000T0000Z-100429T0000Z/ DONIPHAN-ATCHISON MO-HOLT- INCLUDING THE CITIES OF...TROY...TARKIO...MOUND CITY...OREGON 406 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING AND DIMINISH BY 7 PM. * WINDS: SUSTAINED WINDS AROUND 30 MPH ARE LIKELY ACROSS FAR NORTHEAST KANSAS AND EXTREME NORTHWESTERN MISSOURI. WIND GUSTS AS HIGH AS 40 MPH ARE POSSIBLE THROUGH THIS AREA AS WELL. * IMPACTS: DUE TO THE STRONG SOUTHERLY WINDS TRAVEL MAY BE QUITE DIFFICULT ON EAST TO WEST ORIENTED ROADS... PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ CDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 28, 6:39 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 28, 6:39 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 639 AM CDT WED APR 28 2010 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /345 AM CDT WED APR 28 2010/ UPPER LEVEL RIDGE AXIS WILL TRANSLATE OVERHEAD TODAY AS OVERALL UPPER HEIGHT FIELDS SHIFT EASTWARD. AS THIS OCCURS...UPPER SHORT WAVE TROUGH WILL MOVE ACROSS THE INTERMOUNTAIN WEST AND EDGE INTO THE NORTHERN PLAINS BY TONIGHT. THIS WILL LEAD TO PRESSURE FALLS ALONG THE LEE OF THE ROCKIES THROUGH THE DAY TODAY AND EVENTUAL CYCLOGENESIS ACROSS THE CENTRAL HIGH PLAINS BY THIS AFTERNOON AND EVENING. SFC RIDGE CURRENTLY ACROSS THE CENTRAL GULF COAST WILL GRADUALLY SHIFT EAST TODAY ALLOWING LLVL FLOW TRAJECTORIES TO BECOME MORE FAVORABLE FOR LLVL MOISTURE TRANSPORT. IN THE MEANTIME...SFC FLOW WILL INCREASE TODAY AS PRESSURE GRADIENT TIGHTENS ACROSS THE CENTRAL PLAINS AND MIDWEST. THIS WILL HELP TRANSPORT A WARMER AIR MASS INTO THE REGION AND COUPLED WITH INCREASING THICKNESSES...SHOULD LEAD TO WARMER TEMPS ACROSS THE FORECAST AREA TODAY. GIVEN CURRENT DEWPOINTS ACROSS THE AREA...WARMER TEMPS WITH ONLY PARTIAL LLVL MOISTENING EXPECTED THROUGH THE DAY WILL LEAD TO RH VALUES DIPPING INTO THE 30-40% RANGE BY THE MID AFTERNOON HOURS. THIS COMBINED WITH BRISK LLVL WINDS WILL CREATE A HEIGHTENED WILDFIRE THREAT THIS AFTERNOON. SFC LOW WILL SLIDE INTO CENTRAL NEBRASKA OVERNIGHT TONIGHT...MAINTAINING BRISK SOUTHERLY FLOW ACROSS THE PLAINS. SFC RIDGE WILL HAVE SHIFTED INTO THE WESTERN ATLANTIC DURING THIS TIME FRAME ALLOWING FOR MORE CONDUCIVE LLVL FLOW TRAJECTORIES OFF THE GULF. THIS COMBINED WITH 60+KT LLJ JET SHOULD LEAD TO RAPID ADVECTION OF HIGHER THETA E AIR MASS ACROSS THE PLAINS. HOWEVER CONCERN ATTM THE MOMENT WILL BE WITH THE AMOUNT OF TIME FOR LLVL MOISTENING TO OCCUR PRIOR TO CONVECTIVE DEVELOPMENT. CURRENTLY...FLOW ACROSS THE WESTERN GULF IS MAINLY NORTHERLY...BECOMING MORE EASTERLY NEAR DEEP SOUTH TEXAS. BROWNSVILLE DEWPOINT STILL SITS AT 65 DEGREES..SUGGESTING DEEPER MOISTURE IS CONFINED ACROSS THE MIDDLE TO SOUTHERN GULF WHERE EQUILIBRIUM LEVELS ARE MORE LIKELY TO BE ACHIEVED. NEVERTHELESS...MODIFIED GULF MOISTURE WILL ADVECT NORTHWARD DURING THE DAY THURSDAY WITH PERHAPS UPPER 50 TO NEAR 60 SFC DEWPOINTS AHEAD OF THE COLD FRONT BY 00Z FRIDAY. BY THURSDAY AFTERNOON/EVENING... EXPECT SFC COLD FRONT TO BE STRETCHED FROM CENTRAL MINNESOTA INTO SOUTHWEST KANSAS WITH SECONDARY SFC LOW DEEPENING ACROSS THE OKLAHOMA PANHANDLE DURING THIS TIME. DEEP ELEVATED MIXED LAYER WILL LIKELY KEEP CONVECTION A BAY UNTIL THE LATE AFTERNOON AND EVENING WITH INITIATION EXPECTED ALONG THE COLD FRONT ACROSS WESTERN IOWA/EASTERN NEBRASKA...PERHAPS SOUTHWARD INTO CENTRAL KANSAS. UNCERTAINTY STILL EXISTS AS TO WHETHER THIS ACTIVITY WILL MAKE IT INTO THE CWA DURING THE NIGHT TIME PERIOD AS SYNOPTIC FLOW DOESN'T SUGGEST MUCH EASTWARD PROGRESSION THROUGH FRIDAY MORNING. HOWEVER...MESOSCALE CONVECTIVE PROCESSES/COLD POOL EFFECTS MAY BRING CONVECTION INTO NORTHWEST MISSOURI/NORTHEAST KANSAS OVERNIGHT THURSDAY INTO FRIDAY MORNING. THIS ACTIVITY WOULD BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS GIVEN MUCAPE VALUES AROUND 1000 J/KG AND MORE THAN AMPLE DEEP LAYER SHEAR. ADDITIONAL PRECIPITATION MAY ALSO DEVELOP OVERNIGHT THURSDAY AS 60KT LLJ DEVELOPS OVERHEAD LEADING TO BROAD ISENTROPIC ASCENT ACROSS THE AREA. MUCH UNCERTAINTY EXIST WITH CONVECTIVE POTENTIAL FRIDAY GIVEN UNKNOWN MESOSCALE EVOLUTION OF PRECIPITATION ON THURSDAY. CURRENT INDICATION ARE THAT CONVECTIVE INITIATION WILL ONCE AGAIN BE POSSIBLE FRIDAY AFTERNOON...PRESENTING ANOTHER ROUND OF SEVERE WEATHER POTENTIAL FOR THE FORECAST AREA. BY FRIDAY AFTERNOON...SYNOPTIC COLD FRONT WILL BE DRAPED ACROSS CENTRAL IOWA INTO NORTHWEST MISSOURI...SOUTHWARD INTO SOUTHEASTERN KANSAS...BEFORE INTERSECTING SHARPENING DRYLINE ACROSS CENTRAL OKLAHOMA. SHOULD SUFFICIENT CLEARING TAKE SHAPE AHEAD OF THE FRONTAL BOUNDARY...MODERATE INSTABILITY SHOULD DEVELOP ACROSS THE WARM SECTOR...CHARACTERIZED BY LOWER 60 DEGREE DEWPOINTS...RESULTING IN SFC BASED CAPE OF 1500+ J/KG. EML SHOULD KEEP CONVECTION AT BAY UNTIL THE EARLY AFTERNOON HOURS WHEN MID LEVEL COOLING WILL ALLOW FOR CONVECTION TO DEVELOP. CURRENT INDICATION SUGGEST THIS WILL TAKE PLACE FROM NORTHWEST MISSOURI INTO EASTERN KANSAS. GIVEN DEGREE OF DEEP LAYER SHEAR AND MODERATE INSTABILITY...CONVECTION WILL HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. IN ADDITION...STRENGTH OF LLVL WIND FIELDS AND RESULTANT 0-1KM HELICITY SUGGEST A TORNADO THREAT WILL ALSO EXIST. AGAIN...MUCH UNCERTAINTY EXISTS WITH THIS SCENARIO AND WILL HIGHLY DEPEND ON CONVECTIVE EVOLUTION OVERNIGHT THURSDAY. CONVECTION SHOULD TRANSITION EASTWARD WITH TIME AND INTO CENTRAL MISSOURI DURING THE OVERNIGHT HOURS. DEROCHE && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD...WITH THE EXCEPTION OF KSTJ EARLY THIS MORNING WHERE 1/4SM FG VV001 WILL LIFT IN AN HOUR OR SO. SOUTH WINDS WILL DRAMATICALLY INCREASE AND BECOME QUITE GUSTY TODAY...AS LOW PRESSURE IN THE LEE OF THE ROCKIES STRENGTHENS. LOW LEVEL JET OF 50-60KTS MAY NECESSITATE THE ADDITION OF LLWS TONIGHT. HOWEVER LEFT IT OUT AS TIGHT PRESSURE GRADIENT SHOULD HELP AIRMASS STAY MIXED...THEREBY KEEPING SFC WINDS GUSTY THROUGH THE NIGHT. POSSIBLE KMCI STAYS GUSTY WITH KMKC AND KSTJ HAVING THE BETTER CHANCE OF DECOUPLING. THE STRONG SOUTHERLY WINDS WILL CONTINUE INTO THURSDAY. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 28, 5:49 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 549 AM CDT WED APR 28 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 549 AM CDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG STORM SYSTEM WILL MOVE INTO THE ROCKIES BY MID WEEK. INCREASING LOW LEVEL MOISTURE THURSDAY NIGHT ALONG WITH WARMER TEMPERATURES COULD RESULT IN THUNDERSTORMS AHEAD OF A COLD FRONT AS EARLY AS THURSDAY NIGHT. CONSEQUENTLY...ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE DURING THE OVERNIGHT HOURS THURSDAY INTO EARLY FRIDAY ACROSS NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT FROM STORMS LATE THURSDAY INTO EARLY FRIDAY. AS THE SURFACE COLD FRONT ASSOCIATED WITH THE UPPER SYSTEM MOVES THROUGH THE OUTLOOK AREA ON FRIDAY...THE CHANCES FOR SEVERE WEATHER WILL INCREASE FOR THE ENTIRE OUTLOOK AREA....ESPECIALLY DURING THE AFTERNOON HOURS...WITH THE THREAT OF SEVERE THUNDERSTORMS PERSISTING ACROSS THE OUTLOOK AREA FRIDAY AFTERNOON INTO FRIDAY NIGHT. CURRENT INDICATIONS ARE THAT LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT FROM STORMS ON FRIDAY INTO FRIDAY NIGHT. HOWEVER...GIVEN THE DEGREE OF LOW LEVEL SHEAR...A TORNADO THREAT WILL ALSO EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE DAY ON THURSDAY. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:06 PM CDT | Wind Advisory | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 24 hr |
Nearby
Wind Advisories in Kansas, 2010Wind Advisories in Missouri, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.